MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 5"(13CM) 10-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 5"(13CM) 10-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 2892G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: [procedure name] unknown bypass surgery (moyamoya disease) what is the lot number? no further information is available.The abnormality of this product was noticed after puncture of the blood vessel.The vascular injury was managed with additional sutures.Device return status: the device has been received and will be shipped.No further information will be provided.The following additional information was requested: please provide an update to the patient current condition.Was there any adverse patient outcome reported? was there any change in the patient¿s post-operative care due to the event? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a bypass procedure on (b)(6) 2021 and suture was used.During use on the patient it was noted that the swage part of the needle had a fine split during use on the cerebral blood vessel.It was discovered after puncture of the blood vessel.Vascular injury was managed with additional sutures.There are no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 01/04/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: three needles/sutures pieces and one needle of product code 2892 were returned for analysis.In order to evaluate the conditions of the returned sample, the swage area of the one needle was observed split, marks of the surgical instrument were noted and part of the body needle was flat.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As per visual inspection of three needles sutures pieces, the swage and attachment area were noted to be as expected and no split needle were observed.Functional test was not performed, due to needle was received detached from suture.The manufacturing records could not be reviewed as the batch number is unknown.The condition of the sample received indicates improper handling of the device.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
ETHILON SUTURE 5"(13CM) 10-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12920489
Report Number2210968-2021-12252
Device Sequence Number5271508
Product Code GAR
UDI-Device Identifier10705031004252
UDI-Public10705031004252
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2892G
Device Catalogue Number2892G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown